MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number 0113126
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the optifix fasteners could not be fixated and the fasteners noted to be broken.Video provided and sample evaluation find that the guide wire and backup tabs are bent.The reported deployed broken fastener is a known result of bent guide wire and bent backup tabs.The components are found to be bent from applied forces while in use.No manufacturing anomies were found.Review of the manufacturing records was performed and found the lot was manufactured to specification.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for successful fastener delivery.The precautions section of ifu states "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue.".Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a laparoscopic right inguinal sleeve procedure, the surgeon attempted to fix a 3dmax mesh using the optifix fixation device.Despite multiple attempts, the fasteners did not properly fixate and remained overlapped on the mesh.Upon inspection, the surgeon found that the tackers were broken in half, and the line was misaligned.All broken tackers were removed, and the mesh was successfully fixed using sutures instead.The issue occurred during initial use of optifix, although the surgeon was experienced with sorbafix device.There was no patient harm or injury.

Brand Name
OPTIFIX STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22976667
Report Number1213643-2025-00817
Device Sequence Number15767136
Product Code GDW
UDI-Device Identifier00801741074318
UDI-Public(01)00801741074318(17)260428(10)HUJS0989
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Catalogue Number0113126
Device Lot NumberHUJS0989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown